# SDR CA020403005

- Difficulty date: April 1, 2002
- Submitted: April 8, 2002
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 16,797 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 6120 · Propeller Controlling System
- Part: Drive Unit
- Condition: Broken
- Location: Prop Governor
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

(CAN) A/C DEPARTED AT APPROX 02:00 ZULU ON APR 2 ON IFR FLT TO VANCOUVER. DURING INITIAL STAGE OF CLIMB, RT ENGINE RPM BEGAN TO FLUCTUATE & OVERSPEED. PILOTS TRIED TO CONTROL IT WITH THROTTLE & PROPELLER CONTROLS BUT WHERE UNSUCCESSFUL & CHOOSE TO FEATHER ENGINE & RETURN TO PENTICTON. UPON INSPECTION MAINT CREW DISCOVERED THAT DRIVE ON PROP GOVERNOR BROKEN. GOVERNOR HAS APPROX 800 HRS SINCE OVERHAUL. GOVERNOR REMOVED FROM ENGINE & OVERHAULED GOVERNOR INSTALLED. A/C GROUND RUN & FOUND ACCEPTABLE FOR RETURN TO SERVICE.
